MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number U415038RX
Medical Device Problem Codes Break (1069); Retraction Problem (1536); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the balloon allegedly separated in half during removal through the sheath post procedure.It was further reported that the balloon material allegedly detached from the catheter shaft.The procedure was concluded, and no further treatment was provided.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Conclusion: the device was returned.A visual inspection found a complete circumferential detachment of the catheter shaft.Additionally, signs of retraction issues were noted as the returned sheath tip was flared.Therefore, the investigation is confirmed for a catheter detachment, and for sheath-related retraction issues.The definitive root cause for the reported detachment and retraction issues could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the event.Labeling review: the current ifu (instructions for use) states: warnings: when the catheter is exposed to the vascular system, it should be manipulated while under high quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Applying excessive force to the catheter can result in tip or catheter breakage, catheter kink, or balloon separation.If resistance is felt during post procedure withdrawal of the catheter through the introducer sheath/guide catheter, determine if contrast is trapped in the balloon with fluoroscopy.If contrast is present, push the balloon out of the introducer sheath/guide catheter and then completely evacuate the contrast before proceeding to withdraw the balloon.If resistance is still felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter and introducer sheath/guide catheter as a single unit.Do not exceed the rated burst pressure.To prevent over pressurization, use of a pressure monitoring device is recommended.Balloon rupture may occur if the rbp rating is exceeded.Potential adverse reactions: additional intervention.
 
Event or Problem Description

Brand Name
ULTRAVERSE RX PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6936554
Report Number2020394-2017-01315
Device Sequence Number1312406
Product Code LIT
UDI-Device Identifier00801741056864
UDI-Public(01)00801741056864
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberU415038RX
Device Catalogue NumberU415038RX
Device Lot NumberCMAY0110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2017
Initial Date Received by Manufacturer 09/13/2017
Supplement Date Received by Manufacturer12/01/2017
Initial Report FDA Received Date10/10/2017
Supplement Report FDA Received Date12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight72